3 Warning Symptoms Of Sepsis To Pay Attention To
Have you ever heard about sepsis? It is a potentially life-threatening condition, so let’s find out more about it. Sepsis is a complication of a severe infection. It happens when body trying to fight the infection releases some chemicals that result in an inflammatory process. In some cases, sepsis can turn into septic shock. In this condition, blood pressure falls, and that may lead to death.
Sepsis isn’t very common, but almost everyone can develop it. Sepsis is the most dangerous in people with weakened immune system and seniors. It is crucial to start treatment of sepsis as soon as possible. Typically, large amounts of fluids and antibiotics may increase chances of recovery.
Many physicians consider sepsis as a three-stage condition ranging from sepsis and severe to septic shock. So it is essential to start treatment during the early stage before it becomes more serious and dangerous.
But how can we identify sepsis? The main symptoms are:
- body temperature below 96.8F or above 101F;
- heartbeat higher than 90 per minute;
- rapid breathing, when respiratory rate is greater than 20
breaths a minute.
If you have a probable or confirmed infection and have at least two symptoms, mentioned above, you will be diagnosed with sepsis.
Sepsis may turn into severe sepsis, which symptoms include problems with breathing, severe abdominal pain, change in mental state.
Usually, sepsis happens to patients who are hospitalized. People after surgery in the intensive care unit are more exposed to this condition. If you notice any of these signs, ask for medical help immediately.
The risk is higher:
- if you are a kid or senior person;
- if you have a weakened immune system;
- if you are already ill and hospitalized;
- if you have severe injuries.
This post is solely for informational purposes. It is not intended to provide medical advice. Fabiosa doesn’t take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading or following the information contained in this post. Before undertaking any course of treatment, the reader should consult with their physician or other health care provider.